MAUDE Adverse Event Report: LUMENIS LTD OTOLASE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD OTOLASE; POWERED LASER SURGICAL INSTRUMENT
Model Number AC-20055370
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Analysis of the returned fiber confirmed the reported event of fiber not firing, as analysis identified a fracture within the sub miniature a (sma) connector.Being that there is no aim beam exiting the tip; it is likely that there is a fracture within the sma connector.Fracture within the sma connector can occur during procedural handling of the fiber during setup, use, or reprocessing.The fiber connector may develop a microfracture that with use or handling can become larger resulting in an insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire.The ifu states: fiber recognition: once connected, if the fiber icon and use indicator does not switch from grey to another color, the laser is not properly recognizing the fiber.It may be expired, inadequately connected to the system or defective.Fiber inspection: inspect the full length of the fiber for kinks, punctures, fractures, or other damage.Do not use if the fiber appears to be damaged.Check aiming beam: hold tip perpendicular and 1-4 mm away from a flat light-color surface.The aiming beam should have ideal or acceptable appearance.Do not use the fiber if the spot is unacceptable.A device history record (dhr) review was performed and confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Based on the information available, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description
It was reported that during preparation of a procedure the fiber was fired twice, however, light was not emitted from the end of the fiber.The fiber was tried on two different laser consoles but was not tried on the patient.The fiber was replaced to complete the procedure.Analysis of the returned device identified a fiber connector fracture.

Brand Name
OTOLASE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD
yokneam industrial park
hakidma
yokneam 20692 04
IS   2069204
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19629643
Report Number2124215-2024-39803
Device Sequence Number7166032
Product Code GEX
UDI-Device Identifier07290109141862
UDI-Public07290109141862
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K130164
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2024
Device Model NumberAC-20055370
Device Catalogue NumberAC-20055370
Device Lot Number0037330519
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Initial Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown